With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I just had my Hysterectomy & Oopherectomy on 4/1/08. Needless to say, this threw me in immediate menopause @ 44 yrs young.
After dealing with the hot flashes for 3 months (I had to give it a shot to see if I could deal with it, not to mention trying the "natural" products out there..which didn't work for me), I researched some Estrogen-only HRTs and asked my Doctor to prescribe me the Estradiol @ .5mg.
This was on Thursday, July 10th. I have been taking my pill at night, the first night was on the 10th @ 4:15pm...since it made me a little tired, I decided to start taking it at 9pm when we settle in for bed to watch TV. I got the headaches, but they are manageable and since I get migraines, it was nothing I could not deal with. I also have been on Zoloft 50MG for the past 10 (more possibly) yrs so that has helped with any depression that I may have gotten from the surgery.
My question is, how long should I wait for it to take effect? My hot flashes during the day have been subsiding, but at night I still have to sleep in a Tank top, but I have noticed I'm not flinging off the covers as much .
I realize I have only been on for a few days, but I just needed to know what the time line was.
It's encouraging that you are noticing results already. There's no set time line we can give, but usually it's a good idea to wait at least several weeks before making any changes. My doctor always had me wait three months but not all doctors suggest waiting that long.
You might find it helpful to keep a journal of your symptoms. That is a good way to show over time how you're doing. Share the journal with your doctor who can use it to figure out what, if any, changes need to be made.
Well, I have now been on the Estradial (generic) .5 mg for almost 9 months now...I can't say for sure when I noticed the effects of the medication. But I can say that my hot flashes have decreased by approx 90%. I do still get the occasional hot flash, but it isn't nearly as bad as they were. By the time it is over, I realize that I had one
I would have to say, to the best of my recollection was that it took a couple of months for me to actually feel alot better.
As stated in my original posting, I do tend to still sleep in my tank tops and I don't need as many covers on as I used to...even in the winter. I also tend to wear my summer dresses in the winter as well...we live in the Vegas area and while it isn't as cold as say back East, normally before the surgery, I would have bundled up in alot of clothes.
You will find that your hot flashes will get better which is really nice. Other than the headaches, which have also subsided as I took the medication longer, I haven't had any other side effects. I am on the lowest dosage possible to (hopefully) prevent any Breast Cancer.
I hope this helps you out some. Give it a couple of months, I hope it works out for you! I did research before actually asking my Doctor for this specific medication and I'm glad it has worked for me.